MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Missing Value Reason (3192)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis conclusion: the oad was received at csi for analysis.Visual examination revealed a bend in the driveshaft near the proximal edge of the crown and fractured driveshaft filars within the saline sheath.One of the filars was protruding from the saline sheath.The fractured section was sent for scanning electron microscopy analysis, which revealed the driveshaft had fractured due to excessive torsional forces and fatigue.Although the root cause of the driveshaft damage and fractured filars is not conclusive, it is likely the result of localized, elevated stress levels applied to the driveshaft while spinning.The shaft damage prevented the oad from functioning as intended during functional testing.As the original guidewire was not returned for analysis, it could not be determined if it was damaged or contributed to the fracture.The device history record for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event and the device met material, assembly, and quality control requirements prior to distribution.(b)(4).
 
Event or Problem Description
The stealth orbital atherectomy device (oad) was being analyzed for an issue that was not considered reportable.However, during failure analysis, a fracture was identified.

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul, mn
MDR Report Key10270165
Report Number3004742232-2020-00201
Device Sequence Number3399414
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)230531(10)326222
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number326222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2020
Initial Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1